I haven't been medicated for years, but I'm struggling and thinking about looking into it again. I remember feeling like on meds I was an alternate personality - a different version of myself that I never felt comfortable as.
I keep thinking some of the advantages of ADD will give me an edge if I can just buckle down and get some real work done, but this has been going on for a while with far too little progress.
Not at all. I am still me.
> Do you take weekends off the meds to be yourself?
No. I can be myself and still take the medication.
> I remember feeling like on meds I was an alternate personality - a different version of myself that I never felt comfortable as.
There are different types of medications. The only side effects I've experienced is less of an appetite and my mouth feels more dry than usual. I drink more water as a result. If the medication changes you, there are other kinds you can try. As I mentioned, I take medication that is not addictive (adderall is addictive, for example, and must be carefully monitored).
> if I can just buckle down and get some real work done
I remember that feeling before I knew what I had. I remember the drives into work, feeling excited about what I had waiting for me, and thinking over the problems. But when it came time to actually do it, I'd get easily distracted, and by the end of the day, have nothing to show for it.
By the way, thanks for your posts here - they've been helpful.
And yes, both Ritalin and Adderall both made me nervous because of what I'd heard.
I tried it for a while several years ago, and, while it worked wonderfully (first period of my life where I actually had any reliable sense of time!), the side effects I had were unacceptable.
The mild dizziness, occasional headaches, and minor dry mouth were not a problem, but the main side effect was ... more troubling. Let's just say that, while the Strattera enhanced performance in some areas, it degraded performance in others.
Still, I heartily recommend those diagnosed with ADD or ADHD to give Strattera a try. Side effects went away within a week or so of discontinuing the drug, so no real risk.
I have non existent concept of time, so this might help.
I take the 100mg dose.